Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nausia With Atripla
Jul 3, 2009

I have been on Atripla for a good 9 months or so now and had no problems what so ever, my CD4 count is 580+ and my viral load under 50 but i have noticed sometimes if i eat late and take my atripla i wake up in the early mornings feeling sick - its not really bad, and feels more like when you dont eat for ages and you feel sick with hungar it usually fades when i drink water and i am ok...

Is this linked with not waiting at least 2 hours from eating a meal and taking atripla? I sometimes dont have my evening meal till 8.30pm and take my med at half 10.

If i did eat late, say around 8-9pm would i be ok to take my atripla at say 11pm or 11.30pm even if the night before i took it at 10.30?

I know it lasts in your blood around 24hrs, however i would like to know what leway i have in taking it - so for example if most of the time i take it at 10.30pm, would it be ok one night to take it at 10pm if i had too, or 11pm another night? Say if my time is 10.30pm, would you say an hour either side is ok to take it? How long max would you say should be the ideal time, i know bang on 10.30 isnt necessary but an idea would put my mind at ease :)

Response from Dr. Henry

Some patients are sensitive to the food effects on Atripla whereby fat containing food still in the stomach from a prior meal can increase absorption of efavirenz leading to more side effects. Tenofovir can also cause a variety of stomach complaints. Some patients take Atripla in the AM to see what happens to annoying symptoms like you describe and for some patients a switch to an alternative regimen in considered. Other conditions can cause stomach problems such as reflux esophagitis, H pylori gastritis and others so a full history and clinical evaluation is important to further sort out the likely factors leading to your symtoms and then to device a common sense approach to improving the situation. KH



Previous
HIV MEDS are the MOST TOXIC MEDS EVER
Next
Fat Gut & Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement